Husband skipped chemo yesterday

Options

He was diagnosed stage IV last October, mets to liver, lungs & stomach lining.  Been on two cocktails of chemo and over the past week or so has been in severe pain in his stomach and back (stomach pain is new).  We went in for treatment yesterday and Dr recommended doing a scan and to forego treatment if my husband didn't want to do it and wait to see what the scan says on friday.  

The Dr mentioned if we see that this chemo isn't working, there is a drug/antibiotic that he could try next.  I forgot the name of it but it puzzled me.  Has anyone heard of using an antibiotic instead of chemo?  

 

Thanks, 

Edie

Comments

  • skeets1961
    skeets1961 Member Posts: 56
    Options
    Sorry, HE is my husband.

    Sorry, HE is my husband.

  • jen2012
    jen2012 Member Posts: 1,607 Member
    Options

    Sorry, HE is my husband.

    Sorry, HE is my husband.

    I'm sorry Edie.  I hope the

    I'm sorry Edie.  I hope the scan is ok and he's feeling better soon.  I don't think ive heard of them using an antibiotic. 

  • Goldie1
    Goldie1 Member Posts: 264 Member
    Options
    Was it possibly...

    Stivarga (regorafenib)?  It is not an antibiotic but an oral medication to treat colon cancer that has spread to other parts of the body and for patients who have already received previous treatment with chemo.

    Hope this helps...and hope your husband is able to get some relief from his pain.

    Ellen

  • Trubrit
    Trubrit Member Posts: 5,800 Member
    Options
    Never heard of using an antibiotic

    Be sure to write down all questions you have for the Oncologist on your next visit. Write them down as you think of them, and go with a note book to write down everything he tells you. 

    I am sorry to hear that your husband is struggling to find a chemo that will work. 

    Here's hoping that the scan results will shed some light on the pain, so that can be targeted. 

    Keep us posted. 

    Sue - Trubrit

  • Easyflip
    Easyflip Member Posts: 588 Member
    Options
    Sorry

    I don't know of an antibiotic for cancer. Maybe he thinks the stomach pain is an infection? Good luck to you and your hubby

    Easyflip/Richard

  • skeets1961
    skeets1961 Member Posts: 56
    Options

    Sorry, HE is my husband.

    Sorry, HE is my husband.

    Well, he said its name and

    Well, he said its name and its like an antibiotic.  Since he skipped chemo he is more like himself besides the pain that is.  The increased morphine is helping for the most part.  thanks everyone.  He had the scan friday 07/17 and will get results Monday.

  • Trubrit
    Trubrit Member Posts: 5,800 Member
    Options
    good luck!

    We'll look for your post about his scan results, and pray that they are good. 

    Sue - Trubrit

    - I'm playing with the Font Family again, cause I'm bored with this font. If it appears all foreign languageee again, just let me know -

  • skeets1961
    skeets1961 Member Posts: 56
    Options
    Got scan results today;  No

    Got scan results today;  No significant changes in abdomen tumors but some growth again in his lungs, about 2 mm growth on 3 tumors.  The last scan was 3 wks ago.

    the new drug is Panitumumab and it will be combined with irinotecan.  He starts next Monday.  Dr said fewer side effects with the Panitumumab.  Anyone else use this before? i thought he said antibiotic but its considered antibiodies.

    thanks!

  • Zing
    Zing Member Posts: 5
    Options

    Got scan results today;  No

    Got scan results today;  No significant changes in abdomen tumors but some growth again in his lungs, about 2 mm growth on 3 tumors.  The last scan was 3 wks ago.

    the new drug is Panitumumab and it will be combined with irinotecan.  He starts next Monday.  Dr said fewer side effects with the Panitumumab.  Anyone else use this before? i thought he said antibiotic but its considered antibiodies.

    thanks!

    Panitumumab

    I am currently on Panitumumab.  It is not chemo, but rather a MEK inhibitor.  I have not been using it with any other drugs to combat the cancer.  Like the other drugs, it too has side affects.  What I have experienced is extremely dry skin, rashes on my face, neck, back and arms, along with pustules that are similar to pimples.  My eyes have grown to be much more sensitive to light as well.

    On the plus side for me, it does not drag me down as much as the other drug protocols I had been on (Folfox and Folfuri).